Alert archive / Illinois / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 56, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 8, 2021, 2:04 PM CDT for White County, Illinois. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2021, 2:04 PM CDT (19:04 UTC)
- Expired
- Jul 8, 2021, 2:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County White County, IL
The radar
The Evansville,IN radar (KVWX), 31 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 2:08 PM CDT | TSTM WND DMG | Carmi, IL | WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 764 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
947
WUUS53 KPAH 081904
SVRPAH
ILC193-081930-
/O.NEW.KPAH.SV.W.0056.210708T1904Z-210708T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
204 PM CDT Thu Jul 8 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Central White County in southeastern Illinois...
* Until 230 PM CDT.
* At 203 PM CDT, a severe thunderstorm was located 5 miles west of
Carmi, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Crossville around 220 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3816 8794 3817 8791 3816 8791 3813 8795
3813 8797 3811 8798 3810 8802 3809 8802
3808 8800 3810 8796 3807 8797 3805 8804
3803 8804 3803 8801 3801 8802 3796 8802
3797 8826 3816 8827 3820 8797
TIME...MOT...LOC 1903Z 267DEG 22KT 3808 8817
HAIL...0.75IN
WIND...60MPH
$$
York1 follow-up statement
154
WWUS53 KPAH 081917
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
217 PM CDT Thu Jul 8 2021
ILC193-081930-
/O.CON.KPAH.SV.W.0056.000000T0000Z-210708T1930Z/
White IL-
217 PM CDT Thu Jul 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHEASTERN WHITE COUNTY...
At 217 PM CDT, a severe thunderstorm was located 7 miles southeast of
Carmi, moving east at 25 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern White County, including the following locations...
Phillipstown and Maunie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3816 8794 3817 8791 3816 8791 3813 8795
3813 8797 3811 8798 3810 8802 3809 8802
3808 8800 3810 8796 3807 8797 3805 8804
3803 8804 3803 8801 3801 8802 3796 8802
3797 8818 3810 8813 3816 8798
TIME...MOT...LOC 1917Z 285DEG 23KT 3804 8805
HAIL...0.88IN
WIND...60MPH
$$
YorkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:40 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 8, 12:40 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1240 PM CDT Thu Jul 8 2021 .UPDATE... Issued at 1236 PM CDT Thu Jul 8 2021 for aviation section only. UPDATE Issued at 613 AM CDT Thu Jul 8 2021 Updated Aviation discussion for the 12z TAF issuance. && .SHORT TERM...(Today through Friday night) Issued at 232 AM CDT Thu Jul 8 2021 Surface observations, satellite, and radar all show a quiet mid- summer night across the PAH CWA. Winds are calm or light and variable, and the region is experiencing typical July warmth and mugginess. Very isolated showers have popped up over southern MO and south- central IL, but coverage and radar trends did not lend enough confidence to introduce slight PoPs this morning in the forecast area. Patches of shallow fog may develop around daybreak as well, but low confidence in coverage prevented the addition of fog to the forecast. A cold front stretching from southwest and central MO into central IL will push into the forecast area this afternoon into the early evening. This will bring chance to likely PoPs, mainly from 18z today through 03z Friday. The greatest coverage of precipitation looks to be in southwest Indiana and northwest Kentucky. Model soundings show about 1500-2500 J/kg of MLCAPE ahead of the front, along with 1000-1500 J/kg DCAPE. Flow will be quite weak, though, with only 20-25 kts of effective bulk shear progged to be over the forecast area. The end result will be scattered to numerous non- thunderstorms across the forecast area, with an isolated strong to severe thunderstorm possible as well. Damaging winds from downbursts would be the main severe hazard, if it occurs. Greater cloud cover today will keep high temperatures in the upper 80s. PoPs will decrease after 03z Friday as the cold front stalls along the AR/TN border. On Friday, scattered thunderstorm development is expected during the afternoon and evening along and near the front in our AR/TN border counties. Isolated convection will also be possible during the heat of the day across the rest of the forecast area. On Friday evening, the stalled front will begin to lift north again as a warm front, kicking off scattered to numerous showers and storms as it moves north through the forecast area. High temperatures Friday will range from the lower 90s in southeast MO to the middle 80s in the EVV Tri-State. .LONG TERM...(Saturday through Wednesday) Issued at 232 AM CDT Thu Jul 8 2021 An active period of weather is anticipated in the long term, supported in the deterministic and ensemble mean guidance, all of which are in respectable agreement. Energy over the northern Plains at the beginning of the period will dig southeast, forming a trof from near Lake Michigan back across Illinois into Missouri. Numerous showers and thunderstorms can be expected this weekend. Strong storms cannot be ruled out given the instability and increasing overall mean flow. Sunday, the flow is actually better, but the atmosphere is fairly saturated, with weakening lapse rates. So the prospects of severe seem limited this weekend, but not a zero chance (just isolated at best). Locally heavy rain is possible. The active weather will continue into next week as the presence of the upper trof persists. It will weaken with time and lift northeast to the Great Lakes. As a result, PoPs for convection will lower with time, especially at night. Stayed close to NBM temperatures. && .AVIATION... Issued at 1235 PM CDT Thu Jul 8 2021 A cold front will bring scattered TSRA development this afternoon. Included VCTS at all terminals, but will likely need to go with groups an d or tempos with time as the convection develops during the afternoon hours. Convection will end during the evening as the cold front settles along the AR/TN borders. SSW winds this morning will become WSW this afternoon behind the cold front, all at around 5-10 kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM SHORT TERM...DWS LONG TERM...08 AVIATION...DWS
Hazardous weather outlook, Jul 8, 3:04 AM CDT, 11 hours before
Hazardous Weather Outlook National Weather Service Paducah KY 304 AM CDT Thu Jul 8 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-090815- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 304 AM CDT Thu Jul 8 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms will move across the region this afternoon through the early evening. An isolated severe thunderstorm capable of producing damaging winds is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a daily chance of thunderstorms through the period. A few strong storms will be possible over the weekend. The stronger storms may produce gusty winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation cannot be ruled out this afternoon.
In the hours before
Special weather statement, Jul 8, 1:45 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Paducah KY
145 PM CDT Thu Jul 8 2021
ILZ083-081915-
White IL-
145 PM CDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 215 PM CDT...
At 145 PM CDT, Doppler radar was tracking a strong thunderstorm over
Enfield, or 8 miles west of Carmi, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Carmi, Norris City, Crossville, Enfield, Maunie, Springerton and
Phillipstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3811 8800 3810 8802 3808 8801 3805 8801
3805 8804 3803 8804 3803 8802 3792 8804
3793 8805 3793 8807 3791 8804 3799 8837
3818 8837 3818 8799
TIME...MOT...LOC 1845Z 277DEG 12KT 3808 8832
YorkThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:45 PM CDT | Special Weather Statement | PAH | White | 30 min |
| Jul 8, 3:18 PM CDT | Special Weather Statement | PAH | Alexander | 42 min |
| Jul 8, 3:56 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 49 min |
| Jul 8, 4:06 PM CDT | Special Weather Statement | PAH | Pulaski | 39 min |
| Jul 8, 4:42 PM CDT | Special Weather Statement | PAH | Massac | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.